MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34279
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k160229.1 unit of echo-hd-22-ebus-p-c of lot#c1587797 was returned opened in its original packaging.The device involved in the complaint was evaluated in the laboratory.A kink approx.14cm from the tip of the sheath was observed (proximal).Prior to distribution, all echo-hd-22-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o of lot number c1587797 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1587797.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and "ensure the stylet is fully inserted when advancing the needle into the biopsy site".There is evidence to suggest that the customer did not follow the instructions for use in relation to the use of the stylet.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to user error as the stylet should not be partially removed prior to advancement of the needle into intended targeted site.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
According to dr (b)(6), after the third pass, the needle could not penetrate the lymph node; there was resistance and the needle kept "bouncing" instead of going through the lesion.The case was then completed with a new echo-hd-22-ebus-p-c additional information confirmed 'user error'- as the stylet was partially removed when advancing to target site and the overall risk if this failure has been assessed as moderate.No adverse effects to the patient was reported as occurring.A moderate risk rating indicates potential for injury to occur if the event was to recur.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9376151
Report Number3001845648-2019-00630
Device Sequence Number3090587
Product Code FCG
UDI-Device Identifier00827002342798
UDI-Public(01)00827002342798(17)220221(10)C1587797
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberG34279
Device Catalogue NumberECHO-HD-22-EBUS-P-C
Device Lot NumberC1587797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/26/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR